Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 60, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Oct 6, 2021, 2:08 PM PDT. It took effect at Oct 7, 2021, 11:00 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2021, 2:08 PM PDT (21:08 UTC)
- In effect from
- Oct 7, 2021, 11:00 AM PDT
- Expired
- Oct 7, 2021, 2:05 PM PDT
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
407 WHUS76 KMFR 062108 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 208 PM PDT Wed Oct 6 2021 PZZ356-376-071015- /O.EXT.KMFR.SC.Y.0099.000000T0000Z-211008T0900Z/ /O.UPG.KMFR.SE.A.0024.211007T1800Z-211008T1200Z/ /O.NEW.KMFR.SE.W.0060.211007T1800Z-211008T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 208 PM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY... * WHAT...For the Small Craft Advisory, very steep and hazardous seas 7 to 9 ft at 8 seconds expected. For the Hazardous Seas Warning, north winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 ft at 8 seconds. * WHERE...For the Small Craft Advisory, all areas until 2 AM Friday, then all areas not covered by the Hazardous Seas Warning. For the Hazardous seas Warning, South of Gold Beach, from 5 NM to 30 NM of shore. * WHEN...For the Hazardous Seas Warning, from 11 AM Thursday to 2 AM PDT Friday. For the Small Craft Advisory, until 2 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-071015- /O.EXT.KMFR.SC.Y.0099.000000T0000Z-211008T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 208 PM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...Northwest seas of 10 to 11 feet at 11 seconds, becoming wind-driven a 7 to 9 feet Thursday. * WHERE...All waters. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
017 WHUS76 KMFR 070930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Thu Oct 7 2021 PZZ356-376-072230- /O.CON.KMFR.SC.Y.0099.000000T0000Z-211008T0900Z/ /O.CON.KMFR.SE.W.0060.211007T1800Z-211008T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT FRIDAY... * WHAT...For the Small Craft Advisory, very steep and hazardous seas 7 to 9 ft at 8 seconds expected. For the Hazardous Seas Warning, north winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 ft at 8 seconds. * WHERE...For the Small Craft Advisory, all areas until 2 AM Friday, then all areas not covered by the Hazardous Seas Warning. For the Hazardous seas Warning, South of Gold Beach, from 5 NM to 30 NM of shore. * WHEN...For the Hazardous Seas Warning, from 11 AM Thursday to 2 AM PDT Friday. For the Small Craft Advisory, until 2 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-072230- /O.CON.KMFR.SC.Y.0099.000000T0000Z-211008T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...Northwest seas of 10 to 11 feet at 11 seconds, becoming wind-driven a 7 to 9 feet. * WHERE...All waters. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
366 WHUS76 KMFR 072105 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 205 PM PDT Thu Oct 7 2021 PZZ356-376-081015- /O.CAN.KMFR.SE.W.0060.000000T0000Z-211008T0900Z/ /O.EXT.KMFR.SC.Y.0099.000000T0000Z-211008T1400Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 205 PM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 8 seconds expected. Winds easing below 15 kt overnight and seas subsiding below 6 feet by Friday morning. * WHERE...All areas, but highest winds and seas will be from Port Orford southward and between 5 and 30 NM from shore. * WHEN...Until 7 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-081000- /O.EXT.KMFR.SC.Y.0099.000000T0000Z-211008T1000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 205 PM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Steep seas 6 to 7 ft at 8 seconds expected, subsiding below 6 feet by early Friday morning. * WHERE...All waters. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 6, 8:36 AM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Oct 6, 8:36 AM PDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Medford OR
836 AM PDT Wed Oct 6 2021
.DISCUSSION...Radar is showing a few bands of rainfall east of the
Cascades as a front continues to slowly press eastward. Behind the
front, the radar is picking up a few showers in southern Oregon,
and satellite shows these post-frontal showers as well. Overall,
the rainfall amounts west of the Cascades were pretty generous of
a quarter of an inch in many places, with the coast seeing a
little higher and the east side seeing considerably less. It is
worth noting that the rainfall reported by the ASOS at the
Roseburg airport is a bit suspect, so we will be looking at it
today and can hopefully have a more accurate representation of the
rainfall for the climate report. -Schaaf
&&
.MARINE...Updated 830 AM PDT Wednesday 6 October 2021...Northwest
swell is building into the waters. Guidance indicates that seas
will not rise above 9 feet today, but with guidance
underestimating swell heights lately, and with 13 ft seas being
recorded in the far offshore buoys, the swell will likely exceed
guidance. The current forecast keeps steep seas in the outer
waters this morning, then spreads them to all areas as swell peaks
this afternoon.
A thermal trough will develop today then strengthen Thursday,
producing gusty north winds and steep wind driven seas tonight into
Thursday evening, with very steep seas possible south of Cape
Blanco. The thermal trough will weaken Thursday night into Friday. A
weak front will move onshore Friday night into Saturday, followed by
another front Sunday.
&&
.PREV DISCUSSION... /Issued 446 AM PDT Wed Oct 6 2021/
Updated Aviation Discussion.
DISCUSSION...A front is pushing east of the Cascades this morning,
and it has brought rainfall to much of the forecast area
overnight. Amounts have ranged from a half inch at the coast to a
quarter inch over inland valleys to a few hundredths east of the
Cascades thus far. Rain chances will linger in Lake and Modoc
Counties this afternoon as the front slowly shifts eastward.
Temperatures are trending lower, and today's high temperature will
be 5 to 10 degrees below normal, with some warming Thursday. The
next two nights will yield partly to mostly clear skies, and
frost is possible in some colder valleys west of the Cascades.
General troughing continues over the area on Friday, and afternoon
temperatures will remain below normal. Precipitation should be
minimal with this trough though, with best chances along the coast
and Lake/Modoc Counties.
High pressure will build in on Saturday, bringing a brief warming
trend to the region before a more significant trough and cold front
arrives on Sunday, bringing widespread precipitation. Snow levels
behind the front will dip to their lowest levels so far this season,
down to 4000 feet by Monday morning. Snow is possible on mountain
passes, though snow impacts will probably be limited due to early
October sun angle and relatively warm road temperatures. Still,
stay tuned to the forecast if you plan on traveling over higher
terrain areas or east of the Cascades late this weekend or early
next week. Keene
AVIATION...06/12Z TAFs...Along the coast and just offshore. Onshore
flow is likely to produce areas of MVFR/IFR in the coastal valleys
and North Bend, but reduced flight conditions should improve by
afternoon. Just offshore, VFR ceilings are expected.
Inland west of the Cascades, MVFR ceilings with mountain
obscurations are likely this morning, with conditions gradually
improving between 16-18z. After 18z VFR should prevail for the
remainder of the TAF period.
East of the Cascades, MVFR ceilings are possible along and just
behind the front for a couple of hours early this morning, including
Klamath Falls, otherwise VFR conditions are expected to be the
predominate condition through the TAF period. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...
Small Craft Advisory until 5 AM PDT Friday for PZZ350-356.
Hazardous Seas Watch from Thursday morning through late Thursday
night for PZZ356-376.
Small Craft Advisory until 5 AM PDT Friday for PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:11 PM PDT | Hazardous Seas Watch | MFR | 18 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.